Missouri, 2006Damaging Wind in Missouri, March 30, 2006
March 30, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 30, 6:03 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 30, 6:03 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CST THU MAR 30 2006
.DISCUSSION...
WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE
WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM. 850 MB WAA ALSO
OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS
LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD
THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN
PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND
MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS
EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE
RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC
TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING
UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW
MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU
AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL
SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE
CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE
NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW
POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID-
UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS
WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK
CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS
ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU
THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR
SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG
MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES
WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT
INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT
MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN
AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA.
GKS
&&
.AVIATION...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW
PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF
CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE
STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE
SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN
STRONG AROUND 20 TO 30KTS THROUGH 08Z.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST THU MAR 30 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311230-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
331 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE
FORECAST AREA...
A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE
NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT
SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND
INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO
EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND
OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH
LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP.
KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE
ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND
THEN AGAIN ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR
SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO
THE NIGHTTIME HOURS OVER THE ENTIRE AREA.
DUMMER
In the hours before
Local storm report, Mar 30, 11:00 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST NEW LONDON 39.58N 91.40W
03/30/2006 E60 MPH RALLS MO AMATEUR RADIO
POWER LINE DOWNED AT HIGHWAYS 61 AND 19 AND SOME TREE
DEBRIS AT ROUTES AB AND F.
&&
TESLocal storm report, Mar 30, 11:01 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 12 E NEW LONDON 39.58N 91.17W
03/30/2006 E0.75 INCH PIKE IL AMATEUR RADIO
&&
TESLocal storm report, Mar 30, 11:03 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 12 E NEW LONDON 39.58N 91.17W
03/30/2006 M71 MPH PIKE IL AMATEUR RADIO
TREE LIMBS ALSO DOWNED...SIZE UNKNOWN.
&&
TESLocal storm report, Mar 30, 11:26 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST 1 S JEFFERSON CITY 38.56N 92.19W
03/30/2006 E60 MPH COLE MO TRAINED SPOTTER
MULTIPLE POWER LINES/POLES DOWNED IN CENTRAL PORTIONS OF
JEFFERSON CITY.
&&
TESLocal storm report, Mar 30, 11:28 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BLAND 38.30N 91.63W
03/30/2006 GASCONADE MO LAW ENFORCEMENT
PINE TREE DOWNED...SIZE UNKNOWN. CORNER OF POLICE
OFFICER/S HOUSE BLOWN OUT.
&&
TESLocal storm report, Mar 30, 11:32 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 S KINGDOM CITY 38.93N 91.94W
03/30/2006 CALLAWAY MO BROADCAST MEDIA
SOME TREE DAMAGE ALONG COUNTY ROAD 110.
&&
TESThunderstorm Wind, Gasconade
- When
- March 30, 11:55 PM CST
- Where
- Gasconade County, Owensville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.350, -91.500
Thunderstorm winds blew down several trees onto power lines at the intersection of Highway 28 and Main Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Missouri, March 30, 20061 death · $450,000 · F1 · 2 events
- Tornado and Hail in Missouri, March 30, 20068 injured · $800,000 · F2 · 3 events
- Tornadoes and Hail in Kansas, March 30, 20062 injured · $1.2 million · F2 · 39 events
- Tornadoes and Hail in Iowa, March 30, 20063 injured · $1.1 million · F0 · 77 events
- Tornadoes and Hail in Kansas, March 30, 2006$425,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, March 30, 2006$510,000 · 1.5 in hail · 22 events
- Wildfire in Kansas, March 30, 2006$1.1 million · 1 event
- Tornado and Hail in Oklahoma, March 30, 2006$70,000 · F0 · 50 events
- Wildfire in Texas, March 30, 2006$590,000 · 1 event
- Damaging Wind in Nebraska, March 30, 20061 injured · $164,000 · 55 kt wind · 1 event
- Tornado and Damaging Winds in Iowa, March 30, 2006$150,000 · F0 · 4 events
- Tornadoes and Flash Flood in Texas, March 30 to 31, 2006$60,000 · F0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495576.